Alert archive / Puerto Rico / Flash Flood Warnings in 2003

Flash Flood Warning 123, NWS JSJ

November 16, 2003

NWS JSJ issued this flash flood warning at Nov 16, 2003, 1:55 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2003, 1:55 AM CST (07:55 UTC)
Expired
Nov 16, 2003, 9:00 PM CST
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 160810
FFWSJU
PRC019-021-045-051-105-135-137-161100-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
355 AM AST SUN NOV 16 2003

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED

* THE FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES IN PUERTO 
RICO
     DORADO
     COMERIO
     BARRANQUITAS
     NARANJITO
     TOA ALTA
     BAYAMON
     TOA BAJA

* UNTIL 700 AM AST

* AT 350 AM AST...SATELLITE PHOTOS AND THE DOPPLER WEATHER RADAR 
INDICATED THAT MODERATE TO HEAVY SHOWERS AND ISOLATED THUNDERSTORMS 
CONTINUE TO MOVE ACROSS THESE MUNICIPALITIES. ESTIMATED RAINFALL 
ACCMULATIONS HAVE BEEN UP TO AS MUCH AS AN INCH IN AN HOUR. 
ADDITIONAL RAINFALL IS EXPECTED ACROSS THESE AREAS THROUGH AT LEAST 
700 AM.

THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN   
THE WARNING AREA.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS 
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS 
ALONG THE RIVER BANKS AND IN LOW LYING AREAS SHOULD SEEK HIGHER 
GROUND. FOLLOW INSTRUCTIONS FROM LOCAL CIVIL DEFENSE OR LAW 
OFFICIALS.

$$

RAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 12:30 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Nov 16, 12:30 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
230 AM AST SUN NOV 16 2003

WINDS GUSTING OUT OF NNE OVERNIGHT AS FRONTAL TROUGH MOVES DOWN OVER
PR AND USVI. NUMEROUS SHOWERS AND SOME THUNDERSTORMS ASSOC WITH THIS
BOUNDARY CONTINUE TO COVER MUCH OF PUERTO RICO AND NORTHERN USVI.
LOOKS LIKE THIS TROUGH WILL BECOME STATIONARY OVER THE LOCAL AREA
AND BUCKLE AS WINDS SHIFT FROM NORTH TO NE AND THEN SE BY SUNDAY
NIGHT AS TROUGH FROM EAST MOVES WESTWARD INTO LOCAL AREA. THIS WILL
ALLOW ALL THE MOISTURE TO KEEP FEEDING INTO OUR LOCAL AREA AND
REMAIN OVER AREA THROUGH MONDAY TO INCREASE THE POTENTIAL FOR
FLOODING AGAIN ACROSS OUR LOCAL AREA. INCREASED POPS ACROSS EAST AND
SOUTHERN ZONES TO ACCOUNT FOR BOUNDARY SITTING OVER US PRODUCING
NUMEROUS SHOWERS.

FOLLOWING PREVIOUS THINKING...WILL KEEP COASTAL FLOOD WATCH AND HIGH
SURF ADVISORY FOR THE NORTH COAST FROM RINCON TO FAJARDO AND NORTH
COASTS OF NORTHERN USVI. SCA OUT FOR ATLANTIC WATERS AND ALL
PASSAGES. THE WNA MODEL DOES SHOW INCREASE OF SEAS TO PEAK THIS
MORNING AROUND 9AM AT 3M OR AROUND 10 FT...BUT THE LATEST MODEL RUN
WAS FROM NOV 14 AT 18Z.

.SJU...
.PR...FFA PRZALL TIL 6PM. HSA AND CFW PRZ001-002-005-008-010-012.
SCA AMZ710-740 FOR ALL ATLANTIC WATERS AND ALL PASSAGES.
.VI...FFA VIZALL TIL 6PM. HSA AND CFW VIZ001. SCA AMZ720-730.

EQUIPMENT...RADAR WENT DOWN IN CH 1 DUE TO TRANSMITTER PROBLEM.
SWITCHED TO CH 2. OTHERWISE...NO PROBLEMS AT THIS TIME.
Hazardous weather outlook, Nov 15, 2:44 AM CST, 23 hours 11 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-152200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SATURDAY NOV 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...ALTHOUGH WIDESPREAD RAINFALL IS NOT
EXPECTED...ISOLATED LOCATIONS WILL RECEIVE ADDITIONAL RAINFALL WHICH
COULD LEAD TO ANOTHER ROUND OF FLASH FLOODING. THE TERRAIN REMAINS
VERY SATURATED AND ALL RIVERS...AND STREAMS ARE ALSO STILL ABOVE
NORMAL LEVELS.THEREFORE THE POSSIBILITY OF LAND SLIDES ESPECIALLY
ACROSS AREAS OF STEEP TERRAIN WILL CONTINUE THROUGHOUT THE DAY.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE ISOLATED
THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM
TODAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY.

.SUNDAY THROUGH FRIDAY...AS THE ELONGATED LOW PRESSURE SYSTEM
RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS GETS LIFTED NORTHEAST
ACROSS THE LOCAL ISLANDS...LOCAL WEATHER CONDITIONS WILL CONTINUE
TO IMPROVE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN
HOWEVER BE EXPECTED AS SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN
PLACE TO PRODUCE MAINLY EARLY MORNING AND AFTERNOON SHOWER ACTIVITY
ACROSS PORTIONS OF THE ISLAND. URBAN AND STREAM FLOODING IN ISOLATED
AREAS IS THEREFORE POSSIBLE THROUGH AT LEAST MONDAY. NO HAZARDOUS
WEATHER IS EXPECTED THEREAFTER.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...ALTHOUGH WIDESPREAD RAINFALL IS NOT
EXPECTED...ISOLATED LOCATIONS WILL RECEIVE ADDITIONAL RAINFALL WHICH
COULD LEAD TO ANOTHER ROUND OF FLASH FLOODING. THE TERRAIN REMAINS
VERY SATURATED AND ALL GUTS...AND STREAMS STILL REMAIN ABOVE
NORMAL LEVELS. THE POSSIBILITY OF LAND SLIDES ACROSS STEEP TERRAIN
WILL CONTINUE THROUGHOUT THE DAY. AREAS OF OCCASIONAL HEAVY RAINFALL
WILL CONTINUE TO CROSS MUCH OF THE ISLANDS DURING THE DAY.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ISOLATED
THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM
TODAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY.

.SUNDAY THROUGH FRIDAY...AS THE ELONGATED LOW PRESSURE SYSTEM
RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS GETS LIFTED NORTHEAST
ACROSS THE LOCAL ISLANDS...LOCAL WEATHER CONDITIONS WILL CONTINUE
TO IMPROVE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN
HOWEVER BE EXPECTED AS SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN
PLACE TO PRODUCE MAINLY EARLY MORNING AND AFTERNOON SHOWER ACTIVITY
ACROSS PORTIONS OF THE ISLAND. URBAN AND GUT FLOODING IN ISOLATED
AREAS IS THEREFORE POSSIBLE THROUGH AT LEAST MONDAY. NO HAZARDOUS
WEATHER IS ANTICIPATED THEREAFTER.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 11:07 PM CSTFlash Flood WarningJSJ19 hr
Nov 16, 8:25 AM CSTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.